# SDR 2006UALA01231

- Difficulty date: June 21, 2006
- Submitted: June 27, 2006
- Operation: Air carrier
- Aircraft: N646UA
- Make and model: Boeing 767322
- Aircraft serial: 25283
- Aircraft time: 62,734 hours, 10,287 cycles
- Engine: Pwa PW4060
- Engine time: 65,552 hours, 8,621 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Cone
- Condition: Delaminated
- Location: Lt Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: J, A

## Discrepancy

RETURN TO FIELD DUE TO LT ENGINE COMPRESSOR STALL.  COMPRESSOR SURGE WAS CAUSED BY A DELAMINATION OF THE FAN SPINNER CONE.  KEVLAR AND FIBERGLASS FROM THE SPINNER ENTERED THE CORE, AND DAMAGED NUMEROUS FAN BLADES.   PWA SERVICE BULLETIN PW4ENG 72-594 INTRODUCES A NEW STRENGTHENED CONE CONE THAT REDUCES THE PROBABILITY OF DELAMINATION.  THIS CONE WAS PRE-SB 72-594.
